17 Oct 2009
Yes. Strattera and Vvanyse have both been known to cause increased aggression/irritability in some children. Please remember though, just because something is a side effect of a medication, NOT ALL PEOPLE experience the side effect... they are listed because they are KNOWN POSSIBLE side effects. Hope this helps.
4 Dec 2009
ive had adhd since i was a kid im 27 and its as bad as ever i take 40mgxr aderall a day yes i calm down and zone in but i am aggitated and snappy on people but when im not on them im hilarious and super hyper and can be annoying but not able to get tasks done its a vicous cycle
5 Jan 2010
Absloutely, being a stimulant, stimulating dopamine, it can cause, agitation, anger and even psychosis. In many people, the stimulant does encite the aggressive behaviors, but, infact they are calm, due to the stimulant. However, you have a calm, irritable individual, who is probably miserable because he or she is calm, but too irritable to think about or do anything productive just causing more aggitation and can cause the individul feel more like a failure... It is a vicious cycle.
12 May 2010
My son takes Adderall and has had no such issues. However, I have seen this problem first hand with another friend's child. In general, rather than helping, it sort of maginfied his social problems. He had been a bit hard to get a long with, this became aggression. His hyperactivity got worse. It is amazing how different one medication can be for each person. They switched to a non stimulant ADHD med, Strattera, and within days he stopped the negative behavior. I'm not saying Strattera will be the right drug in this situation, but I am saying you may have to try several different meds to get the right one. It is worth it when it works. Jo
13 May 2010
hmm... I thoght ADD/ADHD medication was suppose to make you less aggressive? because all the type of medication i took for ADD/ADHD made me less aggressive, Strattera, Methylphenidate, and Adderall all made me Less Aggressive. But i'm not sure if other mediction like them makes Aggressive Behavior. But i wouldnt know, probally not though. Because thats what that mediction suppose to fix, not make it cause or make worse.
31 Jul 2011
My son is 8 years old and has been on about every kind of stimulant since he was 5 and my MAJOR complaint for the past 3 years is the AGGRESSION. He is constantly fighting with his siblings. The psyc. then wants to add other meds to see if it will work. I hate this as he shouldnt have to be on 2-3 meds from the side effects of taking just one... I say YES stimulants can cause aggressiveness... as my son is the proof. Now they want him to try Strattera, my concern is he has asthma and it says that Stattera will interact with his Albuterol... so as of right now I am not sure of what to do but all I know is I cannot live with the aggressiveness anymore, and I am certain that the stimulants have a MAJOR part in this... hope this helps!!!
28 Nov 2011
Yes, it can. Speaking as an adult that took Adderall XR for less than two weeks I can say it made me much more agressive. The regular Adderall doesn't do that to me. I took Ritalin as a child, and it turned me into a zombie. Some people react well to certain types of medications, and others don't. You need to find the one that works best for your child.
26 Jan 2012
YES!!! I'm 27 yrs old now, but when I was in my teens I was on Dexedrine and I had terrible mood swings and would get really mad over stupid little things, & I'm usually a very bubble outgoing person. I was then put on Adderall & the mood swings & aggressiveness ended. I hope this helped!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - What are the biological factors that are affected?
... in order to be labeled with the disorder "ADD" or "ADHD"?
1 answer • 19 Oct 2009
Attention Deficit Hyperactivity Disorder (ADHD) - How are test done and processed to diagnose ADD or
... ADHD because they only asked my 8 year old a few questions and said he needed to be on this medication???
1 answer • 1 Nov 2009
... with executive dysfunction? In my case it seems to be the one thing that is really affecting my quality of life and am not sure how to deal with ...
12 answers • 10 Sep 2011
Attention Deficit Hyperactivity Disorder (ADHD) - Why do parents want their children to grow up with
... a severe complex because of ADD/ADHD? Early on in my education I was diagnosed with ADD and my parents and the school made every effort possible ...
4 answers • 6 Mar 2013
... ADD? I am an adult and am finally seeking treatment for my ADD. I am allergic to stimulant medications but I've heard the non-stimulants ...
3 answers • 23 Apr 2013